"Answers" on the computer I feel obsessed I literally do nothing else and wonder if I'm just making things worse but I don't know how to stop did or does anyone do this
Hello I do this often I really think it doesn't help my case but I cannot control my GAD and Celexa so far has only controlled my social anxiety waiting on a few more weeks hoping. I tend to spend copious amounts of time looking for anything that might help and also reading side effects of medications which doesn't help my hypochondrism. People close to me tell me I need to stop doing that, but I really cannot help it and I believe the more informed you are the better decisions you can make regarding your health.
I feel so bad for you! I know exactly what you are going thru, been there myself. I also would be searching for answers.
Yet, perhaps if you could stop for a little while, or limit your time on this subject, it might help. Are you able to do anything outside the home, or are you stuck inside right now? Try to get out and do something just to take your mind off of how you feel, if you are able. Or even watching a comedy, if you are able to concentrate that long, are you? ( I couldn't the first month of my anxiety and depressive phase, post partum. I couldn't even look at a magazine! )
Try to limit yourself, if you are able to do so, and tell your doc about the time you spend doing research. I will say this, you are probably as smart as many psych doc's out there, by now!
theresea06 - I came to this site looking for info on most conditions I have and most meds I take, hoping to find a connection, as I don't feel properly diagnosed with a few of my "illnesses". Once I got here and saw that so many suffer as I do, and others in ways I cannot imagine, I got side tracked. Still hoping an answer will pop up solving my problems (unreasonable, i know) but also very interested in how others deal with their problems. I am signed up to a lot of groups that apply to me, and by going over those posts and answers, I have learned a lot. WE MUST be advocates for our own medical care these days. Knowledge is a good thing. Try to focus on others a little more, you'd be surprised how much that has helped me. Take care, hon, be well as can be...
I am Jan I believe what ((CHELLEYK)) said is right on the money
I have panic disorder, anxiety, and as well as agoraphobia, I don't know what to do about the agoraphobia the more I stay in the more harder it is to get out.
I do a lot of research too but the best thing my Pdoc told me was to get out of the house and to face our fears anxiety I mean, I am not saying it is easy nor am I saying I have done so, it is so easy for these docs to say things but hard for us to do them he always persists with me.
I would keep the knowledge going I do like above said in the same respect knowledge is necessary. I use to be nervous to go to the grocery store now I go no problem but that took a couple of years for me.Dont pressure yourself be kind and let yourself go through the motions.
Good luck to you and keep posting.
LOL peace jan
When you are so down I think we are so overwhelmed that we just want it to go away, so we search for answers, I haven't answer as much as I have found encouragemet. Some times it is just so hard to live with I'm finding that doing other things help, a counselor, a walk something funny. Not easy to do but try it. My prayers are with you. Judy
Yes, many of us do that. It's called OCD anxiety which occurs along side many other anxiety/dep disorders. Nothing to be ashamed of or worried about. Just another component of the overall disorder. I don't spend as much time on the computer seeking "answers" but I'm on it alot doing other things. I also take time to walk my dogs each day which gets me out of the house a little. Are you on any meds? Are you sleeping well? I've been on meds since the early 80's. I also have Thyroid Eye Disease where my eyes bulge forward so bad that my lashes use to hit my glass lenses every time I blinked. So, I developed the habit of plucking them all out along with my eyebrows (a type of Trichotillomania) so that keeps me busy alot too but it's also an OCD habit. I worked for 36 years in the Medical and Dental fields and retired in 2006 on disability. I now compose and perform music (keyboards) with a studio band and market it on the internet which also keeps me busy.
Yes, since 1 week ago when psychiatrist said I wanted to take me off clonazepam (after 25 yrs, + being on Valium, then Xanax prior to that, since 1975) for severe panic disorder/agoraphobia, with primary symptom being dizziness, or as I just research, actually vertigo (floor tilting, buildings swaying). Am terrified to have to return to living that way. So yes, right now I do feel 'consumed' with need for answers/other's experiences. Any suggestions/support would be very helpful
I understand how u feel mate, i too spend endless hours searching for answers for my GAD, anxiety disorder, acrophobia, panic attacks, racing mind, insomnia the list goes on... For the past 8 yrs i had things under control, but just a couple of weeks ago i had the rug pulled from under me!! I was on 5x2mg Xanax tabs per day, & after 3yrs of counselling & weekly visits to my doc we found that Xanax for me worked perfectly & gave my life a purpose or atleast livable. A few weeks back suddenly with no warning they cut my Xanax off!!! Not because i had done anything wrong its an Australian bureaucratic wank that has caused this. To be prescribed Xanax we now must b assessed by a psychiatrist & then if they ok u, your doc gets given a permit for u.
In the mean time they've tried me on clonazepam 2mg 1tab 3xp/day way to low a dose & they wouldn't increase it but were happy to change it for me as i felt everything going backwards at 1000mph!!! So last week they put main Ativan 2.5mg tabs 1 x3p/day!!! Again way to low a dose & things have gotten extremely worse for me, the Ativan was not even close dosage comparison wise its was less than a third of my Xanax dose, & has left me 100%sleepless for a full week & a half now, & to top it off i had a massive seizure from withdrawal on the w/end & left me broken, bruised, blakeye with lumps n bumps all over me!!! Dont give up, each medication works different for us all & inform your gp of all changes, symptoms u notice good & bad. Never stop looking for answers it getting more opinions etc i have to wait to see my doc tomorrow arvo lucky me, so after i had informed his office y'day of the situation, no reply?? So i went to my pharmacy this morning & he got him on the phone & now for some reason im now allowed to call him b4 lunch & he we talk to me so we can discuss increasing my dose possibly changing my meds or adding another one to the mix until he can get me into a specialist!! (THE GODS OF OUR SANITY) research until u feel u have found the solution for u. Good luck hope you go well, cheers Paul
Yes, I was for about 14 yrs - 1975-89. Went to over 55 doctors, psychiatrists, counselors, ENT specialists, neurologist. Back then, 1975-1980, no one really understood panic/agoraphobia, until the DSM-III came out, describing this confusing cluster of sxs. Had severe anxiety/panic/agoraphobia, which began at around age 24. Depression occurred as a result. When you're young and no longer feel you have a life, you want answers. My main symptom was vertigo. Part of developing panic disorder is usually a series of various physical symptoms, such as dizziness, heart pounding, etc. As your world shrinks (grocery stores, driving, etc), it is natural to feel 'consumed' with finding answers/help. Since 1990 on clonazepam, I have been very stable, but now facing being tapered off it. So yes, I was "consumed" for many years. I hope you can find some answers. The book "The Anxiety Disease" is very helpful, along with any of Dr. Claire Weekes books, and a book by Dr. Harold Levinson 'Phobia Free.' I wish you success-hang in there
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Aug 2010 • 3 answers
Posted 8 Mar 2011 • 17 answers
Posted 6 Mar 2012 • 4 answers
Posted 16 Mar 2014 • 4 answers
Posted 20 Aug 2016 • 1 answer